Alert archive / Ohio / Flash Flood Warnings in 2025

Flash Flood Warning 8, NWS Cleveland, OH

June 30, 2025Geauga County, Portage County, Summit County, Ohio

NWS Cleveland, OH issued this flash flood warning at Jun 30, 2025, 6:06 PM EDT for Geauga County, Portage County, Summit County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2025, 6:06 PM EDT (22:06 UTC)
Expired
Jun 30, 2025, 9:15 PM EDT
In force
3 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Flood severity
None

Counties Geauga County, OH, Portage County, OH, Summit County, OH

The radar

The Cleveland radar (KCLE), 30 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 10.1 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2025-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 967 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2025-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
967 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
871 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

693 
WGUS51 KCLE 302206
FFWCLE
OHC055-133-153-010115-
/O.NEW.KCLE.FF.W.0008.250630T2206Z-250701T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Cleveland OH
606 PM EDT Mon Jun 30 2025

The National Weather Service in Cleveland has issued a

* Flash Flood Warning for...
  Southwestern Geauga County in northeastern Ohio...
  Northwestern Portage County in northeastern Ohio...
  Northern Summit County in northeastern Ohio...

* Until 915 PM EDT.

* At 606 PM EDT, Doppler radar and automated rain gauges indicated 
  thunderstorms producing heavy rain across the warned area. Between 
  1 and 2 inches of rain have fallen, including reports of over 1 
  inch in 30 minutes. Additional rainfall amounts of 1 to 2 inches 
  are possible in the warned area. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar and automated gauges.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Solon, Hudson, Twinsburg, Streetsboro, Macedonia, Aurora, 
  Brecksville, Northfield, Richfield, Reminderville, Boston Heights, 
  Glenwillow, Bainbridge and Peninsula.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 4128 8166 4128 8156 4130 8157 4131 8158
      4133 8159 4134 8159 4135 8159 4135 8139
      4139 8139 4140 8131 4127 8130 4119 8166

FLASH FLOOD...RADAR AND GAUGE INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR

$$

Garuckas
2 follow-up statements
146 
WGUS71 KCLE 302355
FFSCLE

Flash Flood Statement
National Weather Service Cleveland OH
755 PM EDT Mon Jun 30 2025

OHC055-133-153-010115-
/O.CON.KCLE.FF.W.0008.000000T0000Z-250701T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Geauga OH-Portage OH-Summit OH-
755 PM EDT Mon Jun 30 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM EDT THIS 
EVENING FOR SOUTHWESTERN GEAUGA, NORTHWESTERN PORTAGE AND NORTHERN 
SUMMIT COUNTIES...

At 755 PM EDT, Doppler radar and automated rain gauges indicated 
thunderstorms produced heavy rain across the warned area earlier 
this evening. Between 1 and 2 inches of rain have fallen. Flooding 
impacts will continue, but no additional rainfall is expected. Flash 
flooding is ongoing.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar and automated gauges.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Solon, Hudson, Twinsburg, Streetsboro, Macedonia, Aurora, 
  Brecksville, Northfield, Richfield, Reminderville, Boston Heights, 
  Glenwillow, Bainbridge and Peninsula.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 4128 8166 4128 8156 4130 8157 4131 8158
      4133 8159 4134 8159 4135 8159 4135 8139
      4139 8139 4140 8131 4127 8130 4119 8166

FLASH FLOOD...RADAR AND GAUGE INDICATED

$$

Garuckas
446 
WGUS71 KCLE 010113
FFSCLE

Flash Flood Statement
National Weather Service Cleveland OH
913 PM EDT Mon Jun 30 2025

OHC055-133-153-010123-
/O.EXP.KCLE.FF.W.0008.000000T0000Z-250701T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Geauga OH-Portage OH-Summit OH-
913 PM EDT Mon Jun 30 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 915 PM EDT THIS EVENING FOR 
SOUTHWESTERN GEAUGA, NORTHWESTERN PORTAGE AND NORTHERN SUMMIT 
COUNTIES...

Flood waters have receded. The heavy rain has ended. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

&&

LAT...LON 4128 8166 4128 8156 4130 8157 4131 8158
      4133 8159 4134 8159 4135 8159 4135 8139
      4139 8139 4140 8131 4127 8130 4119 8166

$$

Garuckas

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 3:06 PM EDT, 3 hours earlier.

Area forecast discussion, Jun 30, 3:06 PM EDT, 3 hours before
Area Forecast Discussion
National Weather Service Cleveland OH
306 PM EDT Mon Jun 30 2025

.SYNOPSIS...
A cold front tracks through tonight into early Tuesday. High
pressure will build into the region for Tuesday night into
Wednesday. Another cold front will move through the area early
Thursday. High pressure will return for Friday into the weekend.

&&

.NEAR TERM /THROUGH TUESDAY NIGHT/...
Scattered convection across the region is working to increase in
coverage for the afternoon and evening hours as southwest flow
aloft becomes more active ahead of a cold front tonight. Low
level moisture advection on the increase during this time frame
with a budding low level jet over the eastern CWA this afternoon,
and have some concerns going forward on this moisture
converging in terms of multiple rounds of storms over western
Pennsylvania. Have added a Flood Watch to this area as a
result. Should have decent progression of individual storms and
clusters, and mainly concerned with repeated hits to the same
area through early tonight. As has been the case much of the
last week to ten days, have a high PWAT atmosphere and also a
relatively wet recent history for the area. Rapid update models
are hinting at a lull in the action early tonight before
additional storms with the cold front come through towards
morning. This may be more of a southern Ohio issue late tonight,
however. Cold front through the CWA Tuesday morning, but some
convection could fire up again along the southeastern fringe of
the CWA with the upper trough axis trailing behind. Otherwise,
high pressure will settle into the southern Great Lakes and the
forecast ultimately dries out completely later Tuesday and
Tuesday night. Not a huge change in the airmass, with only about
2-4 degrees cooler and the same change for the dewpoints.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
High pressure influences will fairly rapidly exit the CWA
Wednesday night with another cold front entering the picture
from the northwest, through the CWA by early Thursday afternoon.
Low POPs with this cold front. Upper level ridging builds back
in over the Mississippi Valley Thursday into Thursday night with
surface high pressure over the lower Ohio Valley. Airmass
modification leads to a slight uptick in temperatures from
Wednesday into Thursday, as temperatures overall remain slightly
above normal across the region.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
High pressure shifts east, and puts the CWA in return flow and
back into the warm sector as low pressure tracks from the
northern plains towards James Bay in Canada. Probably back into
the lower 90s for many areas at this point for the weekend,
ahead of a late weekend cold front. POPs through the long term
overall are on the lower side. Likely cooler into Monday in the
wake of yet another cold front.

&&

.AVIATION /18Z Monday THROUGH Saturday/...
Mixed-bag of VFR, MVFR, and even pockets of IFR associated with
heavier bursts of rain and/or thunderstorms this afternoon.
Anticipate increased coverage of IFR vsbys resulting from heavy
rain and/or thunderstorms through this afternoon and evening,
especially along and east of the I-71 corridor as a cluster of
showers and storms slowly pushes east. This cluster will be the
main focus for non-VFR conditions through this evening. Winds
may gust in the 40 to 50 mph range with any heavier
thunderstorms. Coverage of showers and storms will gradually
diminish after sunset, though some sporadic non- VFR will remain
possible in isolated to scattered showers and thunderstorms.
Light, mainly VFR rain is possible across the southern TAF sites
late Tuesday morning and afternoon.

Winds are generally out of the south to southwest early this
afternoon, around 10 knots. Winds will gradually favor a
westerly direction late this evening and overnight, 5 to 10
knots as a weak cold front attempts to drop southeast across the
area. The southern TAF sites may continue to hold on to a
southwest wind direction into Tuesday afternoon as the front
slows its progression.

Outlook...Non-VFR possible in scattered showers and
thunderstorms Thursday. Otherwise, mainly VFR expected through
Saturday.

&&

.MARINE...
A warm front has lifted north of the lake this morning, allowing
for winds to shift and become southwest at 5-10 knots. These
conditions will persist today until a cold front moves east
tonight into Tuesday. During the shift from southwest to more
west-northwesterly, winds will briefly increase up to 15 knots.
By Tuesday morning, these winds will persist with onshore flow
resulting in waves building to 1-3 feet across the central and
eastern lakeshores. High pressure building in behind the
departing front will allow for winds to gradually weaken once
again to 5-10 knots through Wednesday night. Another cold front
is expected to arrive on Thursday, once again shifting winds to
have a more northerly component. No marine headlines are
anticipated through the next week.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...Flood Watch until 10 PM EDT this evening for PAZ001>003.
MARINE...None.

&&

SYNOPSIS...26
NEAR TERM...26
SHORT TERM...26
LONG TERM...26
AVIATION...Kahn
MARINE...04/Kahn
Hazardous weather outlook, Jun 30, 5:45 AM EDT, 12 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
545 AM EDT Mon Jun 30 2025

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-010945-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-
545 AM EDT Mon Jun 30 2025

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

Multiple rounds of showers and thunderstorms are expected today.
Storms during the afternoon and evening hours could reach strong to
severe limits with damaging wind gusts as the main storm threat.
Storms could also produce brief, heavy rainfall, which could lead to
localized flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-010945-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
545 AM EDT Mon Jun 30 2025

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Today and tonight.

Multiple rounds of showers and thunderstorms are expected today.
Storms during the afternoon and evening hours could reach strong to
severe limits with damaging wind gusts as the main storm threat.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 30, 2:51 PM EDT, 3 hours 15 minutes before
Special Weather Statement
National Weather Service Cleveland OH
251 PM EDT Mon Jun 30 2025

OHZ038-301930-
Holmes OH-
251 PM EDT Mon Jun 30 2025

...A STRONG THUNDERSTORM WILL IMPACT WESTERN HOLMES COUNTY THROUGH
330 PM EDT...

At 251 PM EDT, Doppler radar was tracking a strong thunderstorm near
Danville, or 15 miles west of Millersburg, moving northeast at 20
mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Millersburg, Killbuck, Glenmont, and Nashville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4046 8218 4058 8218 4066 8206 4058 8189
      4045 8187
TIME...MOT...LOC 1851Z 246DEG 16KT 4047 8219

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Kahn
Special weather statement, Jun 30, 3:15 PM EDT, 2 hours 51 minutes before
Special Weather Statement
National Weather Service Cleveland OH
315 PM EDT Mon Jun 30 2025

OHZ010-011-302000-
Lorain OH-Cuyahoga OH-
315 PM EDT Mon Jun 30 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN CUYAHOGA AND EAST
CENTRAL LORAIN COUNTIES THROUGH 400 PM EDT...

At 315 PM EDT, Doppler radar was tracking a strong thunderstorm near
Grafton, or 9 miles southeast of Elyria, moving northeast at 25 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Cleveland, Parma, Strongsville, Brunswick, North Royalton, North
Ridgeville, North Olmsted, Garfield Heights, Parma Heights, Broadview
Heights, Brook Park, Berea, Middleburg Heights, Brecksville, Seven
Hills, Brooklyn, Olmsted Falls, Independence, Walton Hills, and
Newburgh Heights.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4135 8158 4135 8159 4128 8157 4127 8196
      4128 8197 4138 8198 4148 8164
TIME...MOT...LOC 1915Z 239DEG 22KT 4132 8195

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Kahn
Special weather statement, Jun 30, 4:32 PM EDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Cleveland OH
432 PM EDT Mon Jun 30 2025

OHZ009-010-302115-
Erie OH-Lorain OH-
432 PM EDT Mon Jun 30 2025

...A STRONG THUNDERSTORM WILL IMPACT ERIE AND NORTHERN LORAIN
COUNTIES THROUGH 515 PM EDT...

At 432 PM EDT, Doppler radar was tracking a strong thunderstorm over
Western Vermilion, moving east at 35 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lorain, Elyria, Western Vermilion, Vermilion, North Ridgeville, Avon
Lake, Amherst, Grafton, Avon, Sheffield Lake, Eaton, Oberlin,
Sheffield, South Amherst, Birmingham, and Eaton Estates.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4150 8197 4126 8197 4134 8250 4138 8249
      4143 8236 4143 8227 4147 8218 4152 8202
      4152 8199
TIME...MOT...LOC 2032Z 276DEG 29KT 4142 8238

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

10
Special weather statement, Jun 30, 4:51 PM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Cleveland OH
451 PM EDT Mon Jun 30 2025

PAZ002-302130-
Southern Erie PA-
451 PM EDT Mon Jun 30 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN ERIE COUNTY THROUGH 530
PM EDT...

At 450 PM EDT, Doppler radar was tracking a strong thunderstorm over
Edinboro, or 14 miles north of Meadville, moving northeast at 25 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Edinboro, Union City, Waterford, Wattsburg, Platea, Mill Village,
McKean, and Elgin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4186 7967 4185 7976 4185 8026 4194 8034
      4215 7993 4213 7983 4208 7979 4201 7976
      4196 7966
TIME...MOT...LOC 2050Z 234DEG 21KT 4186 8017

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

10
Local storm report, Jun 30, 5:29 PM EDT, 37 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
529 PM EDT Mon Jun 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0526 PM     Tstm Wnd Dmg     3 WSW Waterford         41.93N 80.03W
06/30/2025                   Erie               PA   911 Call Center

            Tree down on roadway.

&&

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 2:43 PM EDTSpecial Marine WarningCLE92 min
Jun 30, 2:51 PM EDTSpecial Weather StatementCLEHolmes39 min
Jun 30, 3:15 PM EDTSpecial Weather StatementCLECuyahoga45 min
Jun 30, 3:59 PM EDTSpecial Marine WarningCLE61 min
Jun 30, 4:19 PM EDTSpecial Marine WarningCLE56 min
Jun 30, 4:32 PM EDTSpecial Weather StatementCLELorain43 min
Jun 30, 5:17 PM EDTAreal Flood AdvisoryCLECuyahoga, Medina, Summit3 hr
Jun 30, 5:45 PM EDTAreal Flood AdvisoryCLEGeauga, Portage3 hr
Jun 30, 6:51 PM EDTSpecial Weather StatementCLEHolmes, Stark39 min
Jun 30, 7:35 PM EDTAreal Flood AdvisoryCLEHolmes, Knox3 hr
Jun 30, 7:47 PM EDTSpecial Weather StatementCLEMarion43 min

Nearby

Flash Flood Warnings in Ohio, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.